I have been on cymbalta 60mgs for about 4 years. I tried to get off of it because of the weight gain but the withdrawls were horrible so i went back. For the past 6 months I have been getting those brain "zaps" a couple times a week and i feel like i haven't taken it even though i had. A few times I went ahead and took another pill to make it stop. What I want to know is can you build up a tolerance to it and if I need to ask for more or if something like ambilify would make it better?
You have to wean off of out. What you need to do is see your Dr and tell him what is going on. He can adjust your meds. What do you want the abilify to do, make the withdrawal go away?
yes you can; many have found this addictive & for some withdrawal difficult. don't do this alone; partner with physician.
Cymbalta can be a very difficult drug to stop and get off of. There are rarely any warnings given to patients about the withdrawals that are associated with stopping Cymbalta. The key is in tapering the drug,however the manufacturer does not make pills at dosages that would be appropriate for taper.
My wife was able to get off Cymblata but it took several weeks if not months. She had the zaps you are describing and had lots of vertigo and some blurry vision when she was moving her eyes from object to object. She felt anxious and irritated and reported that it was very hard to stop. But she did it.
They key in her stopping was the discovery that the Cymbalta pills can be taken apart and the small white balls that are inside each pill can be counted. She would start splitting her dose into 50% by counting the white balls in each pill and splitting it into two dosses.
When she felt the side effects too strongly she would stay on the same dose for few days and than she would take several balls less. She would also sometimes skip a dose for 48 hours and than took the same dose as 2 days before. She would never drop more than 15-20% of the previous dose for each step down. She would guide the frequency of the step down by the intensity of her withdrawals. Sometimes she would stay on the same dose for a day or two sometimes for a week. In the begging she was able to drop quicker and towards the end she was decreasing slower. she would always carry an emergency dose with her for moments when the withdrawals got too intense.
her last dose was about 20 of the small white balls. when she felt comfortable taking 20 of those every 48 hours she stopped altogether one day.
Hi, tammie! I don't know if this is what you're asking, but with all ADs you can get what's called *poop out* with long term use. Simply means that after time the drug just stops working for you.
Let your doctor know what's going on. Possibly a slow withdrawal and switch to a different med or an adjustment to your dosage. I really don't know if adding Abilify would help in your case because it sounds as if the Cymbalta just isn't working.
Sending you Best Wishes for feeling better soon! WCV
Tammielynn - I understand how hard it is in getting off this drug and I can help. I have about 10 days left and I will finally be cymbalta free. I am down to about 10 mg a day at this point and with the bead counting way the side effects are definitely manageable.
I became very depressed on Cymbalta and my doctor was on a vacation when the problems began. I tried to just quit taking it but the discontinuing symptoms were pure torture as you know.
So I researched and found cymbaltawithdrawaldotcom. There is tons of information there and very supportive people who are getting off cymbalta too. The recommended way is bead counting as its called.
mhelcl is right! The capsules come apart but make sure you do it over a large bowl to start with so that you don't have beads everywhere.
Basically it works like this
Day 1 - remove 5 beads
Day 2 - remove 10 beads
Day 3 - remove 15 beads
and so on
The small decrease in mgs is so small that your body doesn't react to it for the most part. If at any point you get bad symptoms the just stay at the same dose for a few days.
When my doctor came back he said he thought you could just take lower doses for a week each then stop. I told him about what I had found and he went looking himself. He now tells his patients the safer bead counting method. Isn't he awesome?
There are lots of things you can do to reduce the symptoms too.
Like for those brain zaps you have been having. Get some omega3 and take the maximum dose for a few days. That really helps.
Let me know if I can be help.
Yes, you can build a tolerance to antiD's and I have had to either increase the dosage, change antidepressants, or add Abilify. Abilify really did help the efficacy of my antiD's. I use to take both Cymbalta and Abilify until I relatively of recent switched to Pristiq with the Abilify. Bottom line we are all different. If you feel you need the antidepressant try increasing the dosage first. If this doesn't help changing meds or adding Abilify are options.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 days ago • 215 answers
Updated 26 Mar 2015 • 6 answers
Updated 3 Jan 2017 • 2 answers
Updated 27 Nov 2018 • 13 answers
Updated 9 Feb 2018 • 10 answers